MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-100
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional armada 35 device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification, moderate tortuosity, and 80% stenosis in the femoral artery.Reportedly, a 6.0 x 100 mm armada 35 balloon dilatation catheter (bdc) was advanced for dilatation; however, resistance was felt due to the anatomy and the balloon ruptured during first inflation at nominal pressure.During removal, resistance was noted with the sheath and the distal part of the balloon separated and remained in the artery.An absolute stent was deployed to cover (embed) the separated balloon material to avoid distal embolization.A new 7.0 x 120 mm armada 35 bdc was then advanced to expand the stent but the balloon ruptured during the first inflation at nominal pressure.On removal, resistance was noted with the sheath and the distal part of the balloon separated and remained in the artery.Another absolute stent was deployed to cover (embed) the separated balloon material.An unspecified bdc was then used and the target lesion was treated.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty advancing and removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the resistance during advancing and balloon rupture were the result of interaction with the heavily calcified lesion.It is likely that the rupture initiated longitudinal.In addition, the resistance noted during removal and radial separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath during removal.The additional medical intervention to embed the separated balloon material using an absolute stent was related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11477750
Report Number2024168-2021-02005
Device Sequence Number3876714
Product Code LIT
UDI-Device Identifier08717648154720
UDI-Public08717648154720
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberB1060-100
Device Catalogue NumberB1060-100
Device Lot Number00720G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH, 0.035 GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;